Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 234, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 2008, 5:09 PM CDT for Goodhue County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 25, 2008, 5:57 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 252209
SVRMPX
MNC049-252315-
/O.NEW.KMPX.SV.W.0234.080725T2209Z-080725T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 615 PM CDT
* AT 504 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF STANTON...OR ABOUT 18
MILES NORTHEAST OF FARIBAULT...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS INCLUDE...
BOMBAY...
WANAMINGO...
GOODHUE...
ZUMBROTA...
PINE ISLAND...
BELLECHESTER...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4435 9253 4420 9253 4418 9256 4418 9271
4427 9292 4435 9305 4452 9302 4451 9293
4454 9291 4450 9271 4438 9242
TIME...MOT...LOC 2209Z 299DEG 26KT 4443 9294
$$
TRH3 follow-up statements
000
WWUS53 KMPX 252229
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 PM CDT FRI JUL 25 2008
MNC049-252315-
/O.CON.KMPX.SV.W.0234.000000T0000Z-080725T2315Z/
GOODHUE MN-
529 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GOODHUE COUNTY...
AT 526 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED NEAR HADER...OR ABOUT 4 MILES
NORTH OF WANAMINGO...AND MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WASTEDO...HADER...BOMBAY...
ZUMBROTA...WANAMINGO...PINE ISLAND...GOODHUE AND BELLECHESTER.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4438 9242 4435 9253 4420 9253 4418 9256
4418 9271 4429 9289 4436 9298 4444 9293
4447 9264
TIME...MOT...LOC 2229Z 299DEG 26KT 4436 9276
$$
TRH000
WWUS53 KMPX 252244
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT FRI JUL 25 2008
MNC049-252315-
/O.CON.KMPX.SV.W.0234.000000T0000Z-080725T2315Z/
GOODHUE MN-
544 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GOODHUE COUNTY...
AT 543 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED 3 MILES NORTHWEST OF
ZUMBROTA...AND MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE HADER...ZUMBROTA...
WANAMINGO...PINE ISLAND...GOODHUE AND BELLECHESTER.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4435 9253 4420 9253 4418 9256 4418 9271
4429 9289 4439 9286 4447 9264 4438 9243
TIME...MOT...LOC 2244Z 301DEG 23KT 4432 9269
$$
TRH000
WWUS53 KMPX 252257
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT FRI JUL 25 2008
MNC049-252306-
/O.CAN.KMPX.SV.W.0234.000000T0000Z-080725T2315Z/
GOODHUE MN-
556 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR GOODHUE COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. THUNDERSTORMS REMAINED IN THE AREA... AND COULD PRODUCE
SMALL HAIL AND BRIEF GUSTY WINDS THROUGH 630 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 4435 9253 4420 9253 4418 9256 4418 9271
4429 9289 4439 9286 4447 9264 4438 9243
TIME...MOT...LOC 2256Z 301DEG 23KT 4428 9260
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:52 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 25, 3:52 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 PM CDT FRI JUL 25 2008 .DISCUSSION... MAIN COOL FRONT ALONG A LINE FROM THE WI BORDER NE OF MSP TO NEAR MKT LATE THIS AFTERNOON. BETTER SFC THETA E ADVECTION AND STREAMLINE CONV OFF INTO WI OR JUST SE OF MSP. HAVE LOCALLY EXTENDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE THE REST OF WEST CENTRAL WI. CONVECTION WILL MAINLY AFFECT WI FOR AN HOUR OR LESS EARLY THIS EVENING. OTHERWISE HIGH PRESSURE WILL BUILD INTO THE AREA FOR A NICE DAY ON SATURDAY. NW UPPER JET COMES INTO A MORE FAVORABLE ALIGNMENT FOR PRECIP LATE SATURDAY NIGHT AND SUNDAY. THE RIGHT ENTRANCE REGION OF THE JET WILL BE ORIENTED NW TO SE WITH SW AND PARTS OF SOUTH CENTRAL MN IN THIS AREA. HAVE EXPANDED POPS N AND RAISED A BIT. SREF INDICATED THIS TREND YESTERDAY AND OTHER MODELS HAVE COME INTO LINE WITH THIS AS WELL. UPPER JET THEN MIGRATES NORTH DURING THE MID PART OF THE WEEK AS THE NEXT TROUGH APPROACHES. STILL LITTLE CHANGE IN TEMP TRENDS DURING THE PERIOD WITH NEAR NORMAL VALUES. && .AVIATION.../18Z TAF ISSUANCE/ AVIATION CONCERNS ARE ONLY IN THE FIRST FEW HOURS OF THE FORECAST PERIOD AND ONLY FOR THE EASTERN PART OF THE FORECAST AREA. FRONTAL BOUNDARY IS ABOUT HALF WAY THROUGH THE AREA AT THIS TIME AND WILL PUSH SOUTHEAST ACROSS THE REMAINDER OF THE AREA THROUGH THE BALANCE OF THE AFTERNOON. EARLIER CONVECTION HAS EXITED ALL BUT THE FAR EASTERN PART OF THE AREA...TAKING THE LOWER CEILINGS WITH IT...LEAVING VFR CONDITIONS IN ITS WAKE. HOWEVER...A LINE OF MODERATE TO TOWERING CU HAS DEVELOPED JUST AHEAD OF THE FRONTAL BOUNDARY...AND SHRA/TSRA ARE FILLING IN ALONG THIS LINE FROM EAST CENTRAL MINNESOTA NORTHEAST INTO NORTHWEST WISCONSIN. WOULD EXPECT THIS ACTIVITY TO PERSIST AS IT DROPS SOUTHEAST...ALTHOUGH IT APPEARS IT WILL STAY NORTH OF KMSP...IMPACTING PERHAPS KRNH AND EVENTUALLY KEAU WITH TSRA AND BRIEF MVFR AND PERHAPS IFR CEILINGS AND VISIBILITIES. OTHERWISE... HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS PERSISTING INTO SATURDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/TRH
Hazardous weather outlook, Jul 25, 1:54 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 154 PM CDT FRI JUL 25 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 123 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL WISCONSIN TODAY. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTHEAST THROUGH WESTERN WISCONSIN THIS AFTERNOON. THIS FRONT WILL ACT AS THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL MINNESOTA SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN PORTIONS OF WEST CENTRAL WISCONSIN THIS AFTERNOON.
In the hours before
Special weather statement, Jul 25, 4:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 447 PM CDT FRI JUL 25 2008 WIZ028-252230- EAU CLAIRE- 447 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EAU CLAIRE COUNTY UNTIL 530 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF CADOTT. THIS STORM WAS MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LUDINGTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
Local storm report, Jul 25, 4:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
448 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FUNNEL CLOUD 3 NE HUDSON 44.99N 92.70W
07/25/2008 ST. CROIX WI COUNTY OFFICIAL
DEPUTY REPORTS A BRIEF SIGHTING AT CO ROAD A AND DALY
ROAD
&&
LRSLocal storm report, Jul 25, 4:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 3 E RIVER FALLS 44.86N 92.56W
07/25/2008 PIERCE WI TRAINED SPOTTER
24 INCH LIVE TREE DOWN
&&
LRSLocal storm report, Jul 25, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 SSE FREDERIC 45.62N 92.45W
07/25/2008 M0.25 INCH POLK WI TRAINED SPOTTER
&&
LRSLocal storm report, Jul 25, 5:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG RIVER FALLS 44.86N 92.62W
07/25/2008 PIERCE WI TRAINED SPOTTER
20 INCH LIVE TREE DOWN AT CASCADE AND 6TH STREET
&&
LRSSpecial weather statement, Jul 25, 5:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 501 PM CDT FRI JUL 25 2008 MNZ078-252300- GOODHUE- 501 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTY UNTIL 600 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANTON. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... STANTON. DENNISON. CANNON FALLS. WASTEDO. BOMBAY. HADER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 31 min |
| Jul 25, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 54 min |
| Jul 25, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.